Article Text

PDF
Toxic corneal oedema associated with amantadine use
  1. A Pond1,
  2. M S Lee1,2,3,
  3. D R Hardten1,
  4. A R Harrison1,2,
  5. J H Krachmer1
  1. 1
    Department of Ophthalmology, University of Minnesota, Minneapolis, Minnesota, USA
  2. 2
    Departments of Neurology and Otolaryngology, University of Minnesota, Minneapolis, Minnesota, USA
  3. 3
    Department of Neurosurgery, University of Minnesota, Minneapolis, Minnesota, USA
  1. Dr M S Lee, MMC 493, 420 Delaware St SE, Minneapolis, MN 55455, USA; mikelee{at}umn.edu

Statistics from Altmetric.com

Amantadine HCl is an antiviral agent used to treat and prevent influenza A. It is also indicated for the treatment of Parkinsonism and drug-induced extrapyramidal symptoms.[1] Off-label uses include multiple sclerosis, Alzheimer disease and attention-deficit/hyperactivity disorder (ADHD). We report two patients with reversible, profound visual loss and corneal oedema associated with amantadine use.

CASES

Case 1

A 12-year-old girl with generalised anxiety …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles

  • Education
    BMJ Publishing Group Ltd.BMA House, Tavistock Square, London, WC1H 9JR